Alert archive / Alabama / Special Weather Statements in 2020

Special Weather Statement, NWS Mobile, AL

July 15, 2020Washington County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 15, 2020, 2:08 PM CDT for Washington County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2020, 2:08 PM CDT (19:08 UTC)
Expired
Jul 15, 2020, 3:00 PM CDT
In force
52 min
Issued by
NWS Mobile, AL

County Washington County, AL

The radar

The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

683 
WWUS84 KMOB 151908
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Wed Jul 15 2020
 
ALZ052-053-261-262-152000-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
208 PM CDT Wed Jul 15 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON
AND SOUTHERN CLARKE COUNTIES UNTIL 300 PM CDT...

At 208 PM CDT, the strong thunderstorm was located 6 miles southeast
of McIntosh, or 19 miles south of Jackson, moving south at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Stockton, Mount Vernon, Calvert, McIntosh, Movico and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 8812 3130 8807 3130 8783 3094 8784
TIME...MOT...LOC 1908Z 000DEG 15KT 3123 8794 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:53 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 15, 12:53 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1253 PM CDT Wed Jul 15 2020

.NEAR TERM /Now Through Thursday/...A large complex of
thunderstorms is ongoing over south-central Alabama at this time
per latest radar and satellite observations. Outflow from this
thunderstorm complex continues to spread out to the north and west
across the remainder of the local area, and will serve as a focus
for more thunderstorm development into the evening hours.
Additionally, thunderstorms more isolated in nature are developing
in the heat of the day over interior SW AL and SE MS. This
activity will continue into evening hours as well. The environment
in areas not worked over by morning convection continues to
support an elevated threat for wet microbursts, so cannot rule out
some locally damaging wind gusts in stronger storms through the
remainder of this afternoon particularly for inland areas west of
I-65. The Storm Prediction Center has highlighted our area in a
Marginal Risk for severe thunderstorms to reflect this potential.

Thunderstorms will dissipate after dark with the loss of daytime
heating and a brief lull in activity will follow thereafter into
the early overnight hours tonight. By early Thursday morning,
however, more thunderstorms are expected to develop offshore and
along the coast, once again spreading inland throughout the day
Thursday. More focus will be placed on coastal AL and MS on
Thursday (as opposed to the FL panhandle and south-central Alabama
this morning) since the upper low supporting this thunderstorm
activity retrogrades southwest over the central Gulf and opens up
into a weak inverted trough through that time. Temperatures
continue to run a few degrees cooler than recent days, thanks in
large part to the increase in shower and thunderstorm coverage.
Highs on Thursday reach the upper 80s to low 90s, with heat
indices again expected to remain below advisory criteria and in
the 100 to 105 degree range. That said, a few locations near the
coast could see heat indices briefly reach as high as 108 degrees
during the mid or late morning hours before thunderstorm outflows
and boundary layer mixing mitigate temperatures and dewpoints. /49

&&

.AVIATION...
18Z issuance...Widespread thunderstorm activity is ongoing across
the area, with a scattered borderline VFR/MVFR cu field prevailing
elsewhere. Thunderstorms will continue through the evening before
dissipating after dark. Some of these storms could produce strong,
erratic wind gusts in addition to locally lower cigs/vis and
frequent lightning. Outside of convection, winds remain generally
light throughout the period. VFR conditions prevail overnight
tonight before more thunderstorms develop along the coast and
spread inland Thursday morning and afternoon. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 15, 10:28 AM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1028 AM CDT Wed Jul 15 2020

FLZ205-206-151600-
Okaloosa Inland FL-Okaloosa Coastal FL-
1028 AM CDT Wed Jul 15 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 1100 AM CDT...

At 1028 AM CDT, the strong thunderstorm was located 6 miles north of
Wright, moving east at 20 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Mary
Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

LAT...LON 3041 8666 3041 8680 3068 8679 3069 8639
      3045 8640 3050 8645 3051 8643 3051 8642
      3052 8650 3051 8649 3046 8649 3043 8661
      3041 8659 3040 8660 3039 8652 3039 8680
TIME...MOT...LOC 1528Z 258DEG 19KT 3055 8664
Special weather statement, Jul 15, 1:03 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
103 PM CDT Wed Jul 15 2020

ALZ262-264-FLZ201-151845-
Baldwin Central AL-Baldwin Inland AL-Escambia Inland FL-
103 PM CDT Wed Jul 15 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 145 PM CDT...

At 103 PM CDT, the strong thunderstorm was located 6 miles southwest
of Bay Minette, moving northeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Bay Minette, Stockton, Stapleton and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3067 8782 3076 8793 3076 8792 3078 8792
      3077 8793 3077 8794 3081 8799 3082 8795
      3085 8795 3086 8798 3091 8794 3090 8793
      3092 8793 3093 8792 3092 8791 3095 8790
      3095 8787 3097 8789 3109 8778 3090 8755
TIME...MOT...LOC 1803Z 223DEG 11KT 3082 8786
Special weather statement, Jul 15, 1:31 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
131 PM CDT Wed Jul 15 2020

ALZ263-265-151915-
Mobile Coastal AL-Mobile Central AL-
131 PM CDT Wed Jul 15 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 215 PM CDT...

At 131 PM CDT, the strong thunderstorm was located over Tillmans
Corner, moving southwest at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, I65 And I165 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3047 8840 3079 8811 3076 8802 3073 8802
      3074 8800 3075 8800 3075 8799 3069 8801
      3069 8800 3067 8803 3065 8803 3066 8805
      3064 8806 3061 8805 3057 8809 3054 8808
      3045 8811 3040 8811
TIME...MOT...LOC 1831Z 029DEG 8KT 3058 8816
Special weather statement, Jul 15, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Wed Jul 15 2020

ALZ052-053-261-262-152000-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
208 PM CDT Wed Jul 15 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON
AND SOUTHERN CLARKE COUNTIES UNTIL 300 PM CDT...

At 208 PM CDT, the strong thunderstorm was located 6 miles southeast
of McIntosh, or 19 miles south of Jackson, moving south at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Stockton, Mount Vernon, Calvert, McIntosh, Movico and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 8812 3130 8807 3130 8783 3094 8784
TIME...MOT...LOC 1908Z 000DEG 15KT 3123 8794

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 11:40 AM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Jul 15, 1:03 PM CDTSpecial Weather StatementMOBBaldwin42 min
Jul 15, 1:10 PM CDTSpecial Marine WarningMOB65 min
Jul 15, 1:15 PM CDTAreal Flood AdvisoryMOBButler, Clarke, Conecuh, Covington, Crenshaw, Escambia and 1 more2 hr
Jul 15, 1:17 PM CDTSpecial Marine WarningMOB88 min
Jul 15, 1:20 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 15, 1:31 PM CDTSpecial Weather StatementMOBMobile44 min
Jul 15, 1:32 PM CDTSpecial Marine WarningMOB88 min
Jul 15, 1:56 PM CDTAreal Flood AdvisoryMOBMobile2 hr
Jul 15, 2:17 PM CDTSpecial Weather StatementMOBMobile43 min
Jul 15, 2:34 PM CDTSpecial Weather StatementMOBWashington41 min
Jul 15, 3:09 PM CDTAreal Flood AdvisoryMOBMobile, Washington3 hr
Jul 15, 3:39 PM CDTSpecial Weather StatementMOBChoctaw51 min
Jul 15, 9:33 AM CDTAreal Flood AdvisoryMOBEscambia57 min
Jul 15, 10:28 AM CDTSpecial Weather StatementMOBOkaloosa32 min
Jul 15, 3:04 PM CDTSpecial Weather StatementMOBGeorge41 min
Jul 15, 3:32 PM CDTSpecial Weather StatementMOBGeorge, Greene43 min
Jul 15, 3:42 PM CDTSevere Thunderstorm WarningMOBGeorge, Stone48 min
Jul 15, 4:22 PM CDTSpecial Weather StatementMOBPerry38 min

Nearby

Special Weather Statements in Alabama, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.